MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a.The lens was removed and replaced during the same procedure.If explanted; give date: n/a.The lens was removed and replaced during the same procedure.Device evaluation: the intraocular lens (iol) was retuned to the manufacturing site for investigation.Visual inspection at 10x microscope magnification was performed.The lens was observed ripped/torn with a cut at the lens edge (near the tip of the loop insertion).Evidence of viscoelastic residues, ovd (ophthalmic viscosurgical device) was detected on the lens body.The reported issue of iol torn was verified on the returned lens sample.Based on the evidence observed, the reported lens was handled and prepared for surgical use.Manufacturing record review: a review of the manufacturing record was performed.The manufacturing process was evaluated and the devices were manufactured within specifications.The units were released according to specifications.There were non non-conformances reports that were associated to this production order.A search of complaints revealed that no other investigation has been received that were associated to this production order.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation the reported complaint was confirmed and there was no indication of product deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
An intraocular lens (iol) tore during insertion into the eye.The iol was removed without difficulty and another lens of the same model and diopter was inserted.No additional information was provided to abbott medical optics.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5961189
Report Number2648035-2016-01474
Device Sequence Number569630
Product Code HQL
UDI-Device Identifier05050474530645
UDI-Public(01)05050474530645(17)210317
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNFOLDER CARTRIDGE PSCST30, LOT CB34567